Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2016 (2016), Article ID 1423131, 6 pages
http://dx.doi.org/10.1155/2016/1423131
Case Report

Adalimumab Induced or Provoked MS in Patient with Autoimmune Uveitis: A Case Report and Review of the Literature

1Division of Neurology, Department of Internal Medicine, Aleppo University Hospital, Aleppo, Syria
2Division of Rheumatology, Department of Internal Medicine, Aleppo University Hospital, Aleppo, Syria

Received 16 June 2016; Accepted 3 October 2016

Academic Editor: Malcolm E. Molyneux

Copyright © 2016 Rana Alnasser Alsukhni et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Anti-tumor necrosis factor α (anti-TNF-α) agents have been widely used in the field of autoimmune diseases and have proved decisive efficacy and relative safety. Data concerning their adverse effects has been lately describing central nervous system (CNS) demyelination process at escalating basis. Case Presentation. A 23-year-old male with autoimmune uveitis and a family history of multiple sclerosis (MS) developed two neurological attacks, after Adalimumab infusion, simultaneously with several cerebral lesions on magnetic resonance imaging (MRI). Hence the diagnosis of Adalimumab induced MS was suspected. Conclusion. This case is reported to tell physicians to be cautious when using anti-TNF-α in patients with family history of MS and to reconsider the risk of MS in patients with autoimmune diseases.